Home » Posts tagged 'MedWatch'
Tag Archives: MedWatch
On December 19, 2017, the FDA issued a new Safety Announcement related to gadolinium-based contrast agents (GBCAs) administered for MRIs. One of the actions described in the announcement was the requirement that every patient be given a Medication Guide to read before receiving a GBCA. The Medication Guides for all GBCAs are now available. However, on May 16, 2018, the FDA issued an Update to the requirement that patients be given the Medication Guides prior to their MRIs.
It appears that the FDA has determined that, “hospital inpatients are not required to receive a Medication Guide unless the patient or caregiver requests it”.
Since most people are not aware that patients are retaining gadolinium from GBCAs administered for MRIs or that gadolinium is a toxic metal, they will not know to ask for a copy of the Medication Guide or that one even exists. That will result in a vulnerable population of patients not being fully-informed about the potential risk of gadolinium deposition in their brain, bones, skin, and other tissues.
As documented in the medical literature, patients in hospitals are at greater risk of having an acute kidney injury or AKI which can impair patients’ kidney function and potentially cause them to retain more gadolinium. I believe that patients in hospitals and/or their families should be informed about that risk and they should be given a Medication Guide for the GBCA that will be administered for any inpatient imaging procedures.
The following is the FDA’s May 16, 2018 Update – (more…)
If you have developed unexplained and troubling symptoms since your MRI or MRA with a Gadolinium-based Contrast Agent, then you will understand why we think that Gadolinium Toxicity is a medical condition that needs to be recognized. It is a problem that is long overdue for recognition by the FDA and the medical community. There is mounting evidence in the published literature that indicates that patients with normal kidney function retain Gadolinium which is known to be toxic to the human body.
Some people develop symptoms after just one dose of contrast, while others will have several MRIs with contrast before they realize their unexplained symptoms began soon after their exposure to a Gadolinium-based Contrast Agent or GBCA. (more…)
Suspecting or discovering that you are Gadolinium Toxic can be a scary time and you may not know what to do. And if you are like others, the journey to manage your condition will last for an extended period of time.
The 11 Tips we present here will make understanding and managing your condition an easier task. (more…)
If you suspect that your unexplained symptoms were caused by the contrast agent you received for your MRI or MRA, you need to file a MedWatch Adverse Event report with the FDA. You don’t have to be able to prove anything – you only need to suspect that your health problems were caused by the Gadolinium-based Contrast Agent that you received. (more…)